Wednesday, June 24, 2009

the joys of injectibles

My Gonal-F pens never prime on the first try, so I consistently waste a second 37.5u dose just getting the air out of the thing. I wasn't really surprised when the pen ran out just 37.5units short of my full morning dose as a result of the double-priming. My solution was easy- pull out one of the leftovers from last cycle and do a second Gonal-F shot. Now, I have a bright purple bruise on my belly, thanks to that one extra shot. No more or less pain than any other injection I've given myself, but for some reason the last one this morning bruised right up. I don't flash my belly at anyone, especially as the IVF-bloat sets in, and it doesn't hurt, so I really don't care. It's just very odd.

Speaking of bloat, I think my left ovary is going to be the big producer again this cycle. I'm beginning to feel it already and find myself leaning to the right when I sit down. I wore some too-big pants today, without a belt, and they're starting to feel a little constricting. I bought a BeBand at Target over the weekend, and tried it out with a pair of normally just-right jeans last night- I LOVE THE BEBAND! Seriously- it was so comfortable, I'm tempted to buy a few more and wear them all the time instead of a belt. If you're struggling to be comfortable in your clothes and don't want to jinx things by wearing maternity pants, do yourself a favor and buy a BeBand (or a Bella Band, or any facsimile thereof). If I hadn't read about it on someone else's blog, I wouldn't have known.

I'm working on a 2-day headache now, but that might be Lupron, it might be Gonal-F, it might be the combination of the two, or it might be pollen (although it rained nearly-non-stop for the last week, so I think all the pollen has been rinsed out of the air). Not a massive, kill-me-now headache. It's a nagging one, like an itch- not enough to stop me from doing anything, but strong enough so I can't ignore it. Again, no big deal. I'm functioning, and this won't last forever.

Please don't think I'm complaining. I'm just documenting the symptoms and side-effects as I feel them. It's good to know the drugs are working. Saturday's a long way off...


Melissa said...

Injectibles are the worst! It's like your body gets hijacked. Hang in there. I think it's important to document the symptoms, it's good for others on injectibles to see what you are going through.

Me said...

I wish those pens gave more warning! Good luck with your IVF. - Tkeys

theworms said...

GL with your cycle,
I hope this is finally it for you. I hope you get to be a recluse :)

We're also an azoo couple.


Michelle said...

Good luck. Boy, those injections don't sound appealing at all!!
~Michelle (ICLW)

HopingforBaby05 said...

I totally know how you are feeling with the injectables! They are tough. I've been scared to buy the BeBand, I just got with unbuttoning the pants and hanging a shirt over it :) lol. Isn't IF fun?! Hope the ER comes quick!!!! GL!

daega99 said...

The bella band idea is great! I'll make sure I put that on my list for my upcoming cycle.

ICLW #31